Psychotic reaction from medication
My question is basically that my minor child had been put on a new medication for ADHD and as a result of this he has had a psychotic reaction which has brought out depression, anxiety, panic attacks and defiance/rage. He has been admitted to a mental hospital for stabilization and now has frequent disturbing attacks that prevent him from attending school and me from going to work as the anxiety is severe that he is not able to be seperated from parents. This reportedly has happened to several other children in the area as well. I just need to know if I should try to pursue this in a court.
1 Answer from Attorneys
Re: Psychotic reaction from medication
Generally, if a drug is approved by the FDA and then used for it's approved use and harm results, there is generally no case.
However, if this drug is approved for something other that ADHD but it's marketed for such use then there could be a case. For example, if this drug is approved by the FDA for epilepsy but marketed to ADHS patients even though such use may not be supported by clinical studies. This is known as "off label" useage.
Please contact our office to further discuss this issue. We can be reached at (800) 209-4000.